Alert archive / Colorado / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 14, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at May 24, 2011, 12:21 PM MDT for Baca County, Las Animas County, Colorado. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2011, 12:21 PM MDT (18:21 UTC)
- Expired
- May 24, 2011, 1:15 PM MDT
- In force
- 54 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Baca County, CO, Las Animas County, CO
The radar
The Pueblo radar (KPUX), 146 km from the middle of the area, began a volume at 18:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 6.4 hours before the alert went out and 276 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 291 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 996 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
224 WUUS55 KPUB 241821 SVRPUB COC009-071-241915- /O.NEW.KPUB.SV.W.0014.110524T1821Z-110524T1915Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 1221 PM MDT TUE MAY 24 2011 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN BACA COUNTY IN SOUTHEAST COLORADO... EASTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO... * UNTIL 115 PM MDT * AT 1216 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED OVER EASTERN LAS ANIMAS COUNTY...FROM 9 MILES SOUTHEAST OF KIM TO 10 MILES NORTHEAST OF KIM...OR ABOUT 35 MILES SOUTHWEST OF SPRINGFIELD...AND MOVING NORTHEAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF EASTERN LAS ANIMAS AND EXTREME WESTERN BACA COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3764 10345 3764 10300 3701 10291 3700 10335 TIME...MOT...LOC 1819Z 236DEG 15KT 3717 10321 WIND...HAIL 60MPH 1.00IN $$
3 follow-up statements
175 WWUS55 KPUB 241832 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1232 PM MDT TUE MAY 24 2011 COC009-071-241915- /O.CON.KPUB.SV.W.0014.000000T0000Z-110524T1915Z/ BACA CO-LAS ANIMAS CO- 1232 PM MDT TUE MAY 24 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN LAS ANIMAS AND WESTERN BACA COUNTIES UNTIL 115 PM MDT... AT 1229 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES EAST OF KIM...OR 34 MILES SOUTHWEST OF SPRINGFIELD...MOVING NORTHEAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF EXTREME EASTERN LAS ANIMAS AND EXTREME WESTERN BACA COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT TUESDAY EVENING FOR SOUTHEAST COLORADO. LAT...LON 3764 10345 3764 10300 3701 10291 3700 10335 TIME...MOT...LOC 1832Z 236DEG 15KT 3720 10315 WIND...HAIL 60MPH 1.00IN $$
348 WWUS55 KPUB 241846 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1246 PM MDT TUE MAY 24 2011 COC009-071-241915- /O.CON.KPUB.SV.W.0014.000000T0000Z-110524T1915Z/ BACA CO-LAS ANIMAS CO- 1246 PM MDT TUE MAY 24 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN LAS ANIMAS AND WESTERN BACA COUNTIES UNTIL 115 PM MDT... AT 1243 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 14 MILES EAST OF KIM...OR 29 MILES SOUTHWEST OF SPRINGFIELD...MOVING NORTHEAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF EXTREME EASTERN LAS ANIMAS AND WESTERN BACA COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT TUESDAY EVENING FOR SOUTHEAST COLORADO. LAT...LON 3764 10345 3764 10300 3701 10291 3700 10320 TIME...MOT...LOC 1846Z 236DEG 15KT 3723 10309 WIND...HAIL 60MPH 1.00IN $$
582 WWUS55 KPUB 241906 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 106 PM MDT TUE MAY 24 2011 COC009-071-241917- /O.EXP.KPUB.SV.W.0014.000000T0000Z-110524T1915Z/ BACA CO-LAS ANIMAS CO- 106 PM MDT TUE MAY 24 2011 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LAS ANIMAS AND WESTERN BACA COUNTIES WILL EXPIRE AT 115 PM MDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY...HOWEVER SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT TUESDAY EVENING FOR SOUTHEAST COLORADO. LAT...LON 3764 10345 3764 10300 3701 10291 3700 10320 TIME...MOT...LOC 1907Z 236DEG 15KT 3728 10300 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 4:54 AM MDT, 7 hours 27 minutes earlier.
Area forecast discussion, May 24, 4:54 AM MDT, 7 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 454 AM MDT TUE MAY 24 2011 .SHORT TERM... (TODAY AND TONIGHT) THIS MORNING DEW POINTS ARE IN THE LOWER 50S OVR THE FAR SERN PLAINS...WITH LOWER TO MID 40S ALONG THE I25 CORRIDOR. STRATUS HAS DEVELOPED OVER MUCH OF THE SERN PLAINS. MAIN CONCERNS ARE CHANCES FOR SEVERE WEATHER. AN UPR TROF WL BE MOVING OR THE AREA TODAY WITH A LOW EXPECTED TO CLOSE OFF OVR EAST CENTRAL CO IN THE AFTERNOON...WHICH THEN HEADS EAST INTO CENTRAL KS BY LATE NIGHT. SHOULD SEE AT LEAST SCT PCPN SPREAD ACRS THE AREA TODAY. THIS AFTERNOON AS THE WINDS TURN MORE NWRLY ALONG AND NR THE ERN MTS...DRIER AIR AT THE SFC WL WORK ITS WAY EASTWARD ACRS THE PLAINS. EARLY IN THE AFTERNOON THE NAM IS FORECASTING CAPE VALUES OF ABOUT 500-800 J/KG OVR THE SERN PLAINS WITH LI/S OF -2 TO -4C AND 0-6 KM SHEAR VALUES OF 30 KTS ALONG THE I25 CORRIDOR AND 60 KTS OVER THE EASTERN BORDER COUNTIES. AFTER 21Z THE CAPE VALUES DECREASE AND BY 00Z SHEAR VALUES ARE ONLY AROUND 10 KTS. SO BEST CHANCES FOR SEVERE LOOKS TO BE BEFORE ABOUT 22Z...AND MOSTLY NEAR THE EASTERN BORDER. THE PRIMARY THREATS WOULD BE LARGE HAIL AND WIND GUSTS AROUND 60 MPH...BUT WITH THOSE KIND OF SHEAR VALUES AN ISOLD TORNADO IS NOT OUT OF THE QUESTION. BY LATE TONIGHT AS THE UPR LOW MOVES INTO CENTRAL KS...PCPN CHANCES WL DECREASE AND WL BECOME LIMITED TO AREAS MOSTLY NORTH AND EAST OF THE CWA...BUT COULD SEE SOME PCPN WRAP AROUND THE LOW INTO KIOWA...BENT AND PROWERS COUNTIES. .LONG TERM... (WEDNESDAY THROUGH MONDAY) ...GENERALLY WARM HOLIDAY WEEKEND WITH MODEST CHANCES FOR STORMS... .WEDNESDAY...THE STRONG CYCLONE OVER KANSAS WILL SLOWLY MOVE TO THE EAST DURING THE DAY. MAIN EFFECT ON THE CWA WILL BE GUSTY NORTH TO NORTHWEST WINDS ON THE PLAINS. WIND GUSTS MAY EXCEED 40 MPH WITH THE STRONGEST WINDS NEAR THE KANSAS BORDER. SOME MOISTURE MAY WRAP AROUND THE BACK SIDE OF THE LOW WITH THE BEST CHANCES FOR PRECIPITATION OVER THE NORTHEAST PORTION OF OUR CWA. FURTHER TO THE WEST AND SOUTH...WARMING ALOFT LIMIT PRECIPITATION CHANCES AND ONLY HAVE ISOLATED POPS. .THURSDAY AND FRIDAY...NEXT DISTURBANCE WILL PASS MOSTLY TO THE NORTH OF THE CWA THURSDAY AFTERNOON AND EVENING. WITH A WEAK SURFACE LOW DEVELOPING OVER SOUTHEAST COLORADO. ENOUGH LOW LEVEL MOISTURE MAY REMAIN OVER EL PASO AND TELLER COUNTIES FOR SOME ISOLATED AFTERNOON AND EVENING STORMS. ON FRIDAY...A WEAK SHORTWAVE RIDGE WILL MOVE OVER THE REGION FOR A GENERALLY DRY AND MILD DAY. .SATURDAY THROUGH MONDAY...TROUGH WILL MOVE ONSHORE SATURDAY INTO NORTHERN CALIFORNIA...THEN SLOWLY MOVE TO THE NORTHEAST DURING THE WEEKEND. ON SATURDAY...SOME OF THE MODELS SUGGEST LOW LEVEL MOISTURE WILL MOVE INTO NORTHEAST COLORADO AND A SHORTWAVE WILL MOVE ACROSS NORTHERN COLORADO. THE LOW LEVEL MOISTURE MAY REACH INTO PORTIONS OF THE SOUTHERN COLORADO. ADDED SOME ISOLATED AND SCATTERED POPS TO TELLER AND EL PASO COUNTIES FOR SATURDAY AFTERNOON AND EVENING...WITH SOME ISOLATED POPS FURTHER TO THE SOUTH. BY SUNDAY AFTERNOON...WARM SOUTHWEST FLOW WILL COVER THE ENTIRE CWA. MODELS SUGGEST ANOTHER WEAK DISTURBANCE MAY MOVE THROUGH THE REGION...AND MAINTAINED THE ISOLATED POPS OVER THE MOUNTAINS. ON MONDAY...A DRY LINE MAY DEVELOP OVER THE EASTERN PLAINS. ADDED SOME ISOLATED POPS TO THE EASTERN PLAINS FOR THE POSSIBILITY OF SOME CONVECTION NEAR THE DRY LINE. --PGW-- && .AVIATION... STRATUS HAS DEVELOPED OVR PORTIONS OF THE SERN PLAINS...WITH MVFR CIGS OVR MUCH OF EL PASO COUNTY AND PUEBLO COUNTY INCLUDING KPUB AND KCOS VCNTY. FORECAST SOUNDINGS INDICATE MVFR CONDITIONS CONTINUING UNTIL AROUND 16Z OR 17Z AT BOTH KCOS AND KPUB WITH CONDITIONS THEN BEING VFR. KALS WILL HAVE VFR CONDITIONS TODAY. SCT SHOWERS AND TSTMS SHOULD BE EXPECTED AT OR IN THE VCNTY OF ALL TAF SITES TODAY AND EARLY THIS EVENING...WHICH COULD OCCASIONALLY CAUSE MVFR CIGS AND VSBYS. OTRW VFR CONDITIONS ARE EXPECTED TONIGHT AT THE TAF SITES. && .HYDROLOGY... WARMING TREND OVER THE CENTRAL AND SOUTHWEST MOUNTAINS WILL COMMENCE THURSDAY AND CONTINUE INTO NEXT WEEK. COOLER TEMPERATURES ASSOCIATED WITH PASSING DISTURBANCES WILL GENERALLY STAY TO THE NORTH OF THE REGION...BUT PERIODS OF NEAR OR BELOW FREEZING TEMPERATURES WILL BE POSSIBLE OVER THE CENTRAL MOUNTAINS DURING THE WEEKEND. MODEL STILL INDICATING A PROLONGED PERIOD OF WARMER WEATHER NEXT WEEK WITH 700MB TEMPERATURES GEENRALLY 10C OR WARMER NEXT WEEK. --PGW-- && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 28/06
Hazardous weather outlook, May 24, 12:01 PM MDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE PUEBLO CO 1201 PM MDT TUE MAY 24 2011 COZ058>089-093>099-251315- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1201 PM MDT TUE MAY 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE AREA THIS AFTERNOON WITH LIGHTNING...WIND GUSTS TO 45 MPH AND SMALL HAIL UP TO 1/2 INCH IN DIAMETER BEING THE PRIMARY THREATS. ACROSS THE EASTERN PLAINS...THERE REMAINS THE POSSIBILITY FOR A FEW STORMS TO BECOME SEVERE...WITH HAIL UP TO THE SIZE OF HALF DOLLARS AND WIND GUSTS IN EXCESS OF 60 MPH BEING THE MAIN THREATS...THOUGH CONDITIONS WILL ALSO BE FAVORABLE FOR AN ISOLATED TORNADO. THE BEST CHANCES FOR SEVERE THUNDERSTORMS WILL BE MAINLY EAST OF A LA JUNTA TO KIM LINE THROUGH THE LATE AFTERNOON. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE DECREASING IN COVERAGE THROUGH THE EVENING FOR MOST AREAS...WITH THE EXCEPTION OF THE FAR SOUTHEAST PLAINS...WHERE SHOWERS THUNDERSTORMS MAY CONTINUE THROUGH THE NIGHT. THE MAIN THREAT FROM THESE STORMS WILL BE LIGHTNING AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED THUNDERSTORMS ARE POSSIBLE MOST DAYS OVER THE MOUNTAINS. IN EL PASO AND TELLER COUNTIES...A FEW THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON AND EVENING. THE PRIMARY THREATS FROM STORMS WILL BE LIGHTNING AND GUSTY WINDS TO 40 MPH. THERE IS THE POTENTIAL FOR THE DEVELOPMENT OF CRITICAL FIRE WEATHER CONDITIONS ACROSS THE SAN LUIS VALLEY ON THURSDAY AND ACROSS PORTIONS OF SOUTHERN COLORADO FROM THE LATE WEEKEND INTO EARLY NEXT WEEK...AS A WARMER AND WINDY WEATHER PATTERN SETS UP ACROSS THE AREA ONCE AGAIN. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EARLY EVENING ACROSS THE SOUTHEAST PLAINS. 23/23
In the hours before
Special weather statement, May 24, 10:26 AM MDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1026 AM MDT TUE MAY 24 2011 COZ074-088-094-241700- EASTERN LAS ANIMAS COUNTY-SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- 1026 AM MDT TUE MAY 24 2011 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... WESTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO... AT 1020 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR HOEHNE...OR 11 MILES NORTHEAST OF TRINIDAD...WHICH WAS MOVING TOWARD THE NORTH AT 15 MPH. LOCATIONS IMPACTED INCLUDE... MODEL. TYRONE. PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, May 24, 10:39 AM MDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1039 AM MDT TUE MAY 24 2011 COZ089-093-095-097-241715- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-WESTERN KIOWA COUNTY- 1039 AM MDT TUE MAY 24 2011 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EXTREME NORTHWESTERN BENT COUNTY IN SOUTHEAST COLORADO... EASTERN CROWLEY COUNTY IN SOUTHEAST COLORADO... WESTERN KIOWA COUNTY IN SOUTHEAST COLORADO... EXTREME NORTHEASTERN OTERO COUNTY IN SOUTHEAST COLORADO... AT 1033 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 6 MILES SOUTH OF HASWELL...OR 35 MILES NORTHEAST OF LA JUNTA...WHICH WAS MOVING TOWARD THE NORTH AT 15 MPH. LOCATIONS IMPACTED INCLUDE... HASWELL. PENNY TO NICKEL SIZE HAIL...GUSTY WINDS AND HEAVY RAIN ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. STARK
Local storm report, May 24, 10:56 AM MDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1056 AM MDT TUE MAY 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1053 AM HAIL HASWELL 38.45N 103.16W
05/24/2011 M0.88 INCH KIOWA CO LAW ENFORCEMENT
DEPUTY REPORTED NICKEL SIZE HAIL IN HASWELL.
&&
STARKSpecial weather statement, May 24, 11:36 AM MDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1136 AM MDT TUE MAY 24 2011 COZ089-093-095-097-241800- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-WESTERN KIOWA COUNTY- 1136 AM MDT TUE MAY 24 2011 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EXTREME NORTHWESTERN BENT COUNTY IN SOUTHEAST COLORADO... EASTERN CROWLEY COUNTY IN SOUTHEAST COLORADO... WESTERN KIOWA COUNTY IN SOUTHEAST COLORADO... EXTREME NORTHEASTERN OTERO COUNTY IN SOUTHEAST COLORADO... AT 1130 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF STRONG THUNDERSTORMS 6 MILES NORTHWEST OF ARLINGTON...OR 30 MILES NORTH OF LA JUNTA...MOVING NORTH AT 15 MPH. LOCATIONS IMPACTED INCLUDE... HASWELL. PENNY TO NICKEL SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THESE THUNDERSTORMS. THUNDERSTORMS PRODUCE DANGEROUS CLOUD TO GROUND LIGHTNING. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. STARK
Special weather statement, May 24, 11:57 AM MDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1157 AM MDT TUE MAY 24 2011 COZ093-094-097-241830- EASTERN LAS ANIMAS COUNTY-LA JUNTA VICINITY/OTERO COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- 1157 AM MDT TUE MAY 24 2011 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHWESTERN BENT COUNTY IN SOUTHEAST COLORADO... NORTHEASTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO... SOUTHEASTERN OTERO COUNTY IN SOUTHEAST COLORADO... AT 1153 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13 MILES SOUTH OF HIGBEE...OR 28 MILES SOUTH OF LA JUNTA...WHICH WAS MOVING TOWARD THE NORTHEAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE... HIGBEE. PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, May 24, 12:01 PM MDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1201 PM MDT TUE MAY 24 2011 COZ089-093-095-097-241830- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-WESTERN KIOWA COUNTY- 1201 PM MDT TUE MAY 24 2011 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHWESTERN BENT COUNTY IN SOUTHEAST COLORADO... EASTERN CROWLEY COUNTY IN SOUTHEAST COLORADO... WESTERN KIOWA COUNTY IN SOUTHEAST COLORADO... NORTHEASTERN OTERO COUNTY IN SOUTHEAST COLORADO... THIS INCLUDES...LA JUNTA. AT 1157 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS FROM 6 MILES NORTHEAST OF ARLINGTON...TO NEAR LA JUNTA. THE STORMS WERE MOVING TOWARD THE NORTHEAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE... HASWELL. PENNY TO NICKEL SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THESE STORMS. DANGEROUS CLOUD TO GROUND LIGHTNING WILL ACCOMPANY THESE THUNDERSTORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. STARK
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 8:47 AM MDT | Severe Thunderstorm Warning | PUB | El Paso | 58 min |
| May 24, 9:43 AM MDT | Severe Thunderstorm Warning | PUB | El Paso | 52 min |
| May 24, 9:49 AM MDT | Severe Thunderstorm Warning | PUB | Crowley, Otero, Pueblo | 29 min |
| May 24, 11:08 AM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 24 min |
| May 24, 12:28 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Pueblo | 62 min |
| May 24, 1:01 PM MDT | Severe Thunderstorm Warning | PUB | Otero | 28 min |
| May 24, 1:03 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Las Animas | 42 min |
| May 24, 1:06 PM MDT | Tornado Warning | PUB | Huerfano, Las Animas | 13 min |
| May 24, 2:12 PM MDT | Tornado Warning | PUB | Prowers | 22 min |
| May 24, 2:22 PM MDT | Severe Thunderstorm Warning | PUB | Prowers | 35 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.